# SDR CA100804020

- Difficulty date: June 10, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Piper PA-34-220T
- Aircraft time: 9,804 hours
- Engine: Cont LTSIO360KB
- Propeller: Mcauly 3AF32C508
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Selector Switch
- Part number: 688431
- Condition: Broken
- Location: Mlg
- Part time: 481 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

WHEN MOVING THE GEAR SELECTOR SWITCH TO THE GEAR UP POSITION FOLLOWING TAKEOFF, THE GEAR SELECTOR SWITCH PHYSICALLY BROKE OFF AT THE STEM, BETWEEN THE SWITCHES PIVOT POINT AND THE ROUND PLASTIC HANDLE, NEAR THE DETENT USED TO KEEP THE SWITCH IN THE GEAR-UP POSITION DURING FLIGHT.  THIS IS NOT THE FIRST TIME THAT A LANDING GEAR SWITCH HAS FAILED THIS WAY: A SIMILAR INCIDENT TOOK PLACE WITH THIS AIRCRAFT MARCH 10, 2009.
